Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 265, NWS Nashville, TN

November 24, 2001Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 12:17 PM CST for Robertson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2001, 12:17 PM CST (18:17 UTC)
Expired
Nov 24, 2001, 12:40 PM CST
In force
23 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 11:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS54 KOHX 241819
SVRBNA
TNC147-241840-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 PM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 1240 PM CST

* AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SPRINGFIELD...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS PLAINS AT 1225 PM CST
  ORLINDA AROUND 1235 PM CST

WEAK...SHORT LIVED TORNADOES MAY OCCUR ALONG THE LEADING EDGE OF 
THIS LINE OF SEVERE THUNDERSTORMS. HOWEVER, THE MAIN THREAT IS 
DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY 
FROM OUTSIDE WALLS AND WINDOWS.
$$
LAT...LON 3649 8713 3642 8688 3650 8675 3663 8659
          3667 8698
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 10:05 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 24, 10:05 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CST SAT NOV 24 2001

WELL...MORNING SOUNDING DENOTES PLENTY OF KINEMATICS...BUT NOT
MUCH THERMODYNAMICS...YET. THE SWEAT INDEX CAME IN AT 355...0-3 KM
SRH OF 600 M2/S2...AND THE 0-6 STORM MOTION IS 34 KTS AND 30
DEGREES RIGHT OF THE AVERAGE WIND. THE K INDEX IS 34...BUT THE
LIFTED INDEX IS 0....AND NO CAPE TO SPEAK OF.

LATEST RUC AND MSAS LOOP HAS 1000-850 THETA E RIDGE WITH LEADING
LINE OF SHRA/TSRA. CELL IN MONTGOMERY COUNTY BOWED OUT AND SHOWED
50 KTS AT 4000 FT...AND RADAR OPERATOR ISSUED A SVRBNA.

MAIN LOW IS WRAPPED TIGHT OVER THE MO/NE BORDER...WITH AN ATTACHED
COLD FRONT FROM LIT INTO ERN TX. FOR THE MOMENT...PRE-FRONTAL
SQUALL LINE CONTINUES TO RACE ALONG ERN MS & WRN AL...WITH ADDITIONAL
CONVECTION DEVELOPING IN THE WARM SECTOR EAST OF THE SQUALL LINE. THE
PRIMARY THREATS WILL BE WIND DAMAGE FOR OUR CWA...BUT ISOLATED IN
NATURE.  IN ALABAMA...THE THREAT IS TORNADIC IN NATURE...AND THERE
THREAT IS MUCH GREATER.

LATER THIS AFTERNOON...AS THE FRONT MOVES THROUGH...THE INSTABILITY
WILL INCREASE...AND THE THREAT FOR SEVERE WEATHER INCREASES...
MAINLY FROM 20Z-02Z.

FOR THE MEANTIME...PRESSURE GRADIENT...THE MAIN STORY WITH MOST
OBSERVATIONS IN THE 20 TO 30 KT AND GUSTY RANGE. ILL UPDATE THE
ZONES TO ADDRESS WIND ISSUES.

.BNA...TORNADO WATCH FOR COUNTIES ALONG AND WEST OF I-65 TIL 11 AM

JDG

In the hours before

Local storm report, Nov 24, 10:40 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1040 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 AM    CLARKSVILLE               TN   WIND DAMAGE
11/24/01   MONTGOMERY                     LAW ENFORCEMENT REPORTED A
                                          POWER LINE DOWN IN
                                          CLARKSVILLE

JBW
Special weather statement, Nov 24, 11:43 AM CST, 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CST SAT NOV 24 2001

...VERY WINDY TODAY...
...SEVERE THUNDERSTORM WATCH TIL 4 PM FOR MOST OF MIDDLE TENNESSEE
AND THE CUMBERLAND PLATEAU...

THE COMBINATION OF LOW PRESSURE OVER SOUTHERN NEBRASKA AND HIGH
PRESSURE OVER NEW ENGLAND...WILL KEEP A VERY TIGHT PRESSURE GRADIENT
OVER THE AREA. THIS WILL RESULT IN SOUTHERLY WINDS OF 15 TO 35
MPH...WITH GUSTS TO 40 MPH. DRIVERS OF CAMPERS...TRAILERS...AND
TRACTOR TRAILER RIGS SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG I 40...AND HIGHWAY 64.

A COLD FRONT WILL PASS THROUGH THE AREA LATE THIS AFTERNOON INTO
EARLY EVENING. DUE TO VERY VIGOROUS WINDS IN THE LOWEST 5000 FEET OF
THE ATMOSPHERE...SOME OF THESE STORMS WILL CONTAIN WINDS IN EXCESS
OF 50 MPH...AND A FEW WARNINGS MAY NEED TO BE ISSUED.

THE GREATEST THREAT OF SEVERE WEATHER IS ALONG AND EAST OF A
SPRINGFIELD TO NASHVILLE TO COLUMBIA TO LAWRENCEBURG LINE FROM NOON
TO 600 PM.

DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF SOME EMERGENCY MANAGERS AND SPOTTERS IS
LIKELY...MAINLY EAST OF INTERSTATE 65. FOR THE LATEST WEATHER
INFORMATION LISTEN TO NOAA WEATHER RADIO.

JDG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:03 AM CSTSevere Thunderstorm WarningOHXBenton27 min
Nov 24, 9:08 AM CSTSevere Thunderstorm WarningOHXMontgomery, Robertson52 min
Nov 24, 10:00 AM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys45 min
Nov 24, 11:40 AM CSTSevere Thunderstorm WarningOHXCheatham35 min
Nov 24, 1:00 PM CSTTornado WarningOHXLincoln30 min
Nov 24, 1:06 PM CSTSevere Thunderstorm WarningOHXWilliamson24 min
Nov 24, 1:27 PM CSTTornado WarningOHXMoore18 min
Nov 24, 1:39 PM CSTTornado WarningOHXCoffee, Franklin36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.